MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Model Number TCT75
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.Additional information was requested, and the following was received: could you please provide more details for "got jammed"? locking when the clips engage (1/3 of the device).Did the device staple? regarding the first green device gia (lot : 164a16) with the original reload, the device staple and cut properly.When using a new green reload (lot : 196a96) blocking of the device : no stapling nor cut.A new green device gia from the same lot (164a16) has been used with its original reload, the device did not staple nor cut because the device got blocked at the first use.As a green gia from the same lot was available, with the agreement of surgeon, a blue device gia has been used without issue with its original blue load, it stapled (line full) and cut (full cut) without problem.When reloading the blue device gia with the green reload (lot 196a96), the device stapled with a full staple line but some staples were irregular with "straight leg".A staple was recovered for expertise.If the device stapled, was the staple line complete? the first green device gia cut completely with its original reload, it did not cut with the green reload (lot: 196a96).The second green device gia did not cut or staple.The blue device gia cut completely with its original reload without any staple problem, then with the green reload the cut was complete but with staples defect.Were the cut line and staple lines equal? yes for the green device gia and its original reload, no with the green reload.The second device did not work.Yes for the blue device gia and its original reload.Was the device fired across a staple line? yes, after the first cut the devices were used on a staple line.However the second gia device was tested out of the operative field, it blocked anyway.Did the reload lock out and would not work? the reloads were loaded in the device without any issue, but did not work with the green device gia, however, the green reload did work on the blue device gia despite a staple defect ("right leg").Did the reload begin to staple and cut, but then jammed? no, when using the reload and the second greed device gia (lot: 164a16), the device got jammed from the start without triggering either cutting or stapling.Did the device staple, but there was no cut line? no, at no time we encountered this problem with any of the devices.How was the procedure completed? when using the first green gia device, we took a green reload, the device got block, then we took a new reload on the same device which got block again.We then took a new green gia device which got block on first use with its original reload.I then gave a blue gia device with the agreement of the surgeon, which worked with its original reload and with the green reload.However, we had a staple defect with the green reload (lot: 196a96) used on the gia blue device.The staples tear the colon.The surgeon had to perform a manual suture with vicryl.Could you please clarify if there were any patient consequences? the operating time was extended by more than 45 minutes.Risk of fistulization at the anastomosis.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? drain stayed in place longer for monitoring.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during a procedure for restoration of continuity on ileostomy first use of device then reload: the stapler got jammed.Use of second device from the same lot: first use blockage.Continue the procedure with blue stapler.First operation ok then placement of a green refill on this device: stapling part of the colic.At the removal: staples partially tore the anastomosis which had to be reinforced with manual stitches via suture.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/13/2021 d4: batch # 161a30 h6: component code = mechanical (g04) device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tct75 (a) device was received with no apparent damaged and with a reload loaded in the device.The reload had the proximal 16 drivers up without staples, and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position.The reload was reset and the device was tested for functionality with the returned reload and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.It should be noted that product failure is multifactorial.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12149950
Report Number3005075853-2021-03813
Device Sequence Number14640470
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberTCT75
Device Catalogue NumberTCT75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date10/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRT75; TRT75